# SDR CA991208013

- Difficulty date: November 12, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Dhav DHC8102
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Part number: 33422D20AT
- Condition: Chafed
- Location: Nav Lights
- Part time: 30,917 hours
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

(CAN) DURING PRE-FLIGHT, IT WAS DISCOVERED THAT THE PORT NAV LIGHTS WERE NOT ILLUMINATING.  THE PROBLEM WAS TRACED TO AN OPEN CIRCUIT IN THE NAV LIGHT WIRING IN THE PORT WING LEADING EDGE.  THE WIRE APPEARED TO HAVE CHAFED THE EDGE OFTHE WIRE CONDUIT WHERE IT EXITED THE CONDUIT BEHIND THE NR 4 LEADING EDGE PANEL.  THE SUBMITTER SUGGESTED THAT THE WIRE SHORTED OUT OFTEN ENOUGH TO BURN THROUGH THE CONDUCTOR COMPLETELY.   NO REPORTS OF TRIPPED CIRCUIT BREAKERS WERE SUBMITTED BY ANY FLIGHT CREW MEMBERS.
